Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 38, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Mar 20, 2007, 4:04 AM EDT for 5 counties in Florida. It took effect at Mar 20, 2007, 1:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2007, 4:04 AM EDT (08:04 UTC)
- In effect from
- Mar 20, 2007, 1:00 PM EDT
- Expired
- Mar 20, 2007, 6:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 93 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1468 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KJAX 200804 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 404 AM EDT TUE MAR 20 2007 FLZ020>023-030-031-035-036-202200- /O.NEW.KJAX.FW.W.0038.070320T1700Z-070320T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- 404 AM EDT TUE MAR 20 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EDT THIS AFTERNOON FOR LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EDT THIS AFTERNOON. LINGERING DRY AIR WILL ALLOW RELATIVE HUMIDITIES TO DROP TO AROUND 25 TO 30 PERCENT OVER INTERIOR SECTIONS OF NORTHEAST FLORIDA THIS AFTERNOON. THE DURATION OF HUMIDITIES BELOW 35 PERCENT WILL BE AROUND 4 TO 5 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX/FIREWX.SHTML. $$ SHASHY
1 follow-up statement
000 WWUS82 KJAX 201812 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 212 PM EDT TUE MAR 20 2007 FLZ020>022-035-202200- /O.NEW.KJAX.FW.A.0040.070321T1700Z-070321T2200Z/ /O.CON.KJAX.FW.W.0038.000000T0000Z-070320T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST- 212 PM EDT TUE MAR 20 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT WEDNESDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. DRY AIR WILL ALLOW RELATIVE HUMIDITIES TO DROP TO AROUND 30 PERCENT OVER INTERIOR SECTIONS OF NORTHEAST FLORIDA FOR THE REMAINDER OF THIS AFTERNOON. MINIMUM RELATIVE HUMIDITIES MAY ONCE AGAIN DROP TO AROUND 30 PERCENT WEDNESDAY AFTERNOON. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX/FIREWX.SHTML. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$ FLZ023-030-031-036-202200- /O.CON.KJAX.FW.W.0038.000000T0000Z-070320T2200Z/ BAKER-UNION-BRADFORD-ALACHUA- 212 PM EDT TUE MAR 20 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. DRY AIR WILL ALLOW RELATIVE HUMIDITIES TO DROP TO AROUND 30 PERCENT OVER INTERIOR SECTIONS OF NORTHEAST FLORIDA FOR THE REMAINDER OF THIS AFTERNOON. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX/FIREWX.SHTML. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Mar 20, 3:30 AM EDT, 34 minutes earlier.
Area forecast discussion, Mar 20, 3:30 AM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
330 AM EDT TUE MAR 20 2007
...LIMITED RAIN PROSPECTS THIS WEEK...
...ROUGH SURF CONDITIONS AT AREA BEACHES BY THURSDAY...
.SHORT TERM...MSAS ANALYSIS SHOWS HIGH PRESSURE HAS SHIFTED
OFFSHORE BUT RIDGING EXTENDS WESTWARD OVER THE NORTHERN PENINSULA
RESULTING IN LIGHT AND VARIABLE WINDS ACROSS THE FLORID AND
GEORGIA LINE. THUS FAR THIS HAS NOT RESULTED IN ANY REDUCTIONS
TO VISIBILITY AS DEWPOINT DEPRESSIONS REMAIN 3 TO 5 DEGREES...BUT
AS WE APPROACH DAYBREAK...SOME PATCHY FOG IS EXPECTED WITH
LOCALLY DENSE CONDITIONS POSSIBLE. OTHERWISE...JUST SOME MID TO
HIGH LEVEL CLOUDS STREAMING ACROSS THE AREA AS LOW LEVEL CLOUDS IN
EASTERLY FLOW REMAINS SOUTH OF THE AREA. FOR THE REMAINDER OF THE
SOUTHEAST...FRONTAL BOUNDARY SAGGING ACROSS THE TENNESSEE VALLEY
AS STRONG HIGH BRIDGES ACROSS THE GREAT LAKES. FOR NOW THIS FRONT
WILL REMAIN STATIONARY WITH MOST OF THE SOUTHERN STATES REMAINING
UNDER THE INFLUENCE OF DRY HIGH PRESSURE.
FOR THE REMAINDER OF THE DAY...NAM HAS THE BEST HANDLE ON THE
INVERTED TROUGH OVER THE EAST CENTRAL PENINSULA AND ASSOCIATED
SHOWERS. ALTHOUGH MOISTURE LOOKS TO INCREASE NORTHWARD THROUGHOUT
THE DAY...RAIN CHANCES WILL REMAIN WELL SOUTH OF THE AREA WITH
JUST SOME STRATO CU POSSIBLE SOUTH OF INTERSTATE 10. TEMPERATURES
WILL CONTINUE TO REBOUND TODAY WITH MID 70S ALONG TH COASTAL
COUNTIES AND NEAR 80 OVER THE SUWANNEE VALLEY.
BY WED...HIGH PRESSURE OVER THE GREAT LAKES WILL MIGRATE EASTWARD
TO RESIDE OVER THE NORTHEAST STATES. NAM HAS BEEN INDICATING A
COLD OR IN THIS CASE COOL AIR DAMMING SETUP EAST OF THE
APPALACHIANS AND THE GFS IS TRENDING IN THIS DIRECTION AS WELL.
THIS WILL ALLOW A BACKDOOR FRONT TO APPROACH THE REGION BY LATE
WED...AND WOULD EXPECT A LITTLE FURTHER SOUTHWARD PROGRESS THAN
WHAT THE MODELS CURRENTLY INDICATE. THIS WILL REQUIRE THE
INSERTION OF ISOLATED POPS FOR THIS TIME PERIOD AS WELL AS A
SLIGHT REDUCTION IN AFTERNOON HIGHS.
DESPITE BEING THE MOST AGGRESSIVE WITH THE FRONT...THE NAM QUICKLY
TRANSITIONS THE FLOW BACK TO EASTERLY AS 700 MB RIDGE BUILDS OVER
THE AREA RESULTING IN WARMER TEMPS AND AN END TO THE PRECIP
CHANCES.
.LONG TERM...SURFACE HIGH SLOWLY DRIFTS SOUTH AND EAST THROUGH THE
PERIOD WITH RIDGING DEVELOPING ACROSS THE AREA. THIS WILL ALLOW FOR
A MODEST EASTERLY FLOW THROUGH THE PERIOD WITH VERY DRY CONDITIONS
INDICATED IN THE 850 MB TO 500 MB LAYER. NEXT FRONT LOOKS TO HOLD
OFF UNTIL LATE MONDAY INTO TUESDAY AND THIS ONE LOOKS LIKE IT MAY
WASH OUT AS SURFACE LOW IS CARRIED WELL NORTHWEST INTO THE GREAT
LAKES STATES. WILL LIMIT POPS FOR NOW TO 20% TO 30% WHICH MAY BE
GENEROUS.
&&
.AVIATION...VFR EXPECTED THROUGH THIS EVENING WITH POSSIBLY BRIEF
MVFR VIS AROUND 09Z-12Z THIS MORNING AT TAF SITES MAINLY AT
JAX-CRG-GNV. SHOULD SEE SOME SCT LCL BKN STRATOCU NEAR 5 KFT THIS
AFTERNOON WITH SCT-BKN CIRRUS.
&&
.MARINE...SFC HIGH PRES CENTERED OFFSHORE JAX TO SE GA PROVIDING A
WEAK E 5-8 KT FLOW PER BUOY REPORTS AT THIS TIME. SEAS NOTED ABOUT 2-3
FT. BACKDOOR FRONT SLIPPING SWD ON ON WED FROM CAROLINAS TO SE GA
LATE WED AND WED NIGHT WILL TIGHTEN PRES GRADIENT. ALTHOUGH THE 3RD
PERIOD WILL HOIST A SCA FOR THE OFFSHORE WATERS FOR WED EXTENDING
THROUGH THU...WHICH WILL LIKELY NEED TO BE EXTENDED BUT PROBABLY FOR
SEAS AS WINDS SHOULD BE LOWER BY THEN. LOCAL SWAN MODEL AND WNA
GUIDANCE STILL SUGGESTING 4-6 FT BREAKERS POSSIBLE LATE WED...HIGHER
BY THU SO A HIGH SURF ADVY IS LOOKING LIKELY.
&&
.FIRE WEATHER...SURPRISINGLY MIN RH GRIDS AGAIN GO BELOW 30% THIS
AFTERNOON MAINLY OVER THE SUWANNEE VALLEY. IT WAS NOTED MIN RH VALUES
FELL WELL INTO THE 20% RANGE ON MON WHERE RED FLAG WARNING WAS IN EFFECT.
RH DURATIONS AOB 35% ROUGHLY 4-5 HRS SO WILL GO WITH RED FLAG WARNING FOR
INLAND NE FL ZONES THIS AFTERNOON. FOR WED...STRONGER ELY FLOW
DEVELOPS WITH MODELS SUGGESTING SLIGHTLY HIGHER DEWPOINTS BUT FAIRLY
SIMILAR MAX TEMPS. MIN RH VALUES STILL TOUCH THE MID 30% RANGE. WILL
HIGHLIGHT THIS CONCERN IN THE FWF FOR NOW BUT INCREASING WINDS TO 15
MPH AND LOW MIN RH VALUES MAY REQUIRE ADDITIONAL WATCHES/WARNINGS
ON WED.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 79 51 75 54 / 0 10 10 10
SSI 70 57 68 61 / 0 10 10 20
JAX 76 54 73 57 / 0 10 10 10
SGJ 71 60 71 64 / 0 10 10 10
GNV 77 53 78 56 / 0 10 10 0
OCF 77 55 78 57 / 0 10 10 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM TO 6 PM EDT THIS AFTERNOON FOR
ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE-
UNION.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 2 PM WEDNESDAY TO 8 PM EDT
THURSDAY FOR ALTAMAHA SOUND GA TO FLAGLER BEACH FL 20 NM- 60 NM
OFFSHORE.
&&
DEESE/SHASHYHazardous weather outlook, Mar 19, 8:30 PM EDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 830 PM EDT MON MAR 19 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-201000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 830 PM EDT MON MAR 19 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... A MODERATE RISK OF RIP CURRENTS WILL EXIST AT THE FLORIDA BEACHES. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... INCREASING LOW LEVEL MOISTURE WILL LEAD TO AREAS OF LATE NIGHT AND EARLY MORNING FOG ACROSS THE AREA TUESDAY AND WEDNESDAY MORNINGS. A PERSISTENT EASTERLY FLOW ACROSS THE MARINE ZONES WILL GRADUALLY INCREASE SEAS THROUGH THE WORK WEEK. THIS WILL ALSO ALLOW FOR INCREASING SURF HEIGHTS ALONG THE BEACHES WITH ROUGH CONDITIONS POSSIBLE ON THURSDAY AND FRIDAY. IF CURRENT TRENDS CONTINUE...A HIGH SURF ADVISORY MAY BE REQUIRED AS THE EVENT DRAWS CLOSER. REGARDLESS...AN ELEVATED RISK OF RIP CURRENTS WILL PERSIST FOR THE BALANCE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 2:12 PM EDT | Fire Weather Watch | JAX | Gilchrist, Suwannee | 12 hr |
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.